Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 65, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 9, 2016, 3:14 PM EDT. It took effect at Sep 10, 2016, 10:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2016, 3:14 PM EDT (19:14 UTC)
- In effect from
- Sep 10, 2016, 10:00 AM EDT
- Expired
- Sep 11, 2016, 6:00 PM EDT
- In force
- 32 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
194 WHUS73 KGRR 091914 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 314 PM EDT FRI SEP 9 2016 LMZ844>849-100315- /O.NEW.KGRR.SC.Y.0065.160910T1400Z-160911T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 314 PM EDT FRI SEP 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 8 AM EDT SUNDAY. * WINDS...BECOMING WEST AND INCREASING TO 20 TO 30 KNOTS SATURDAY. * WAVES...BUILDING TO 4 TO 7 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
420 WHUS73 KGRR 100118 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 918 PM EDT FRI SEP 9 2016 LMZ844>849-100930- /O.CON.KGRR.SC.Y.0065.160910T1400Z-160911T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 918 PM EDT FRI SEP 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SATURDAY TO 8 AM EDT SUNDAY... * WINDS...BECOMING WEST AND INCREASING TO 20 TO 30 KNOTS SATURDAY. * WAVES...BUILDING TO 4 TO 7 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
271 WHUS73 KGRR 100735 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 335 AM EDT SAT SEP 10 2016 LMZ844>849-101545- /O.CON.KGRR.SC.Y.0065.160910T1400Z-160911T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 335 AM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EDT SUNDAY... * WINDS...BECOMING WEST AND INCREASING TO 20 TO 30 KNOTS TODAY. * WAVES...BUILDING TO 5 TO 8 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
050 WHUS73 KGRR 101452 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1052 AM EDT SAT SEP 10 2016 LMZ844>849-102300- /O.CON.KGRR.SC.Y.0065.000000T0000Z-160911T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1052 AM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...WEST TO NORTHWEST TO 20 TO 30 KNOTS LATER TODAY. * WAVES...BUILDING TO 4 TO 7 FEET TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
227 WHUS73 KGRR 101930 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EDT SAT SEP 10 2016 LMZ844>849-110330- /O.CON.KGRR.SC.Y.0065.000000T0000Z-160911T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 PM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...WEST TO NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
334 WHUS73 KGRR 110202 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1002 PM EDT SAT SEP 10 2016 LMZ844>849-111015- /O.CON.KGRR.SC.Y.0065.000000T0000Z-160911T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1002 PM EDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
262 WHUS73 KGRR 110702 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 302 AM EDT SUN SEP 11 2016 LMZ844>849-111515- /O.EXT.KGRR.SC.Y.0065.000000T0000Z-160911T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 302 AM EDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST 15 TO 25 KNOTS. * WAVES...4 TO 8 FEET DIMINISHING TO 2 TO 4 FEET BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
368 WHUS73 KGRR 111412 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 AM EDT SUN SEP 11 2016 LMZ844>849-112200- /O.EXT.KGRR.SC.Y.0065.000000T0000Z-160911T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1012 AM EDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS KNOTS. * WAVES...3 TO 5 FEET DIMINISHING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
421 WHUS73 KGRR 111427 CCA MWWGRR URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 AM EDT SUN SEP 11 2016 LMZ844>849-112200- /O.COR.KGRR.SC.Y.0065.000000T0000Z-160911T2200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 AM EDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY DISCONTINUED... WINDS AND WAVES HAVE DECREASED BELOW ADVISORY CRITERIA. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 1:55 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 9, 1:55 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
155 PM EDT FRI SEP 9 2016
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 259 AM EDT Fri Sep 9 2016
A weak area of high pressure will track eastward through the
region today. This system will act to keep the weather mostly dry.
A stronger cold front will push through the region Saturday
morning. Showers and thunderstorms will form out ahead of this
feature for tonight...and also accompany the passage of the front
Saturday morning. A cooler airmass will spread into the region
Saturday afternoon and evening.
&&
.UPDATE...
Issued at 854 AM EDT Fri Sep 9 2016
I have canceled the fog advisory early since visibilities have
increased to over a mile in most locations and I believe by 930 am
most area will have visibilities over 6 miles.
&&
.SHORT TERM...(Today through Sunday)
Issued at 259 AM EDT Fri Sep 9 2016
To start...I issued a Dense Fog Advisory for this morning.
Hazardous visibilities exist over much of the region and will
continue to persist through the morning commute. With the school
year started...conditions could be dangerous around the bus stops.
I do not see the fog lasting through the morning. Mid level
clouds will be spreading in from the southwest over the morning.
So the fog should break up steadily through the morning.
A marginal risk for severe weather exists over southeast parts of
the CWA in the Day 1 outlook. Strengthening deep layer shear along
with some instability around supports an elevated risk. Good
dynamics is noted with digging mid level wave tracking through the
CWA. Will need to monitor this system closely given the very
strong shear and favorable dynamics that will be in place. It
will not take much instability to trigger severe weather. A low
level jet and warm front pushes in from the south tonight after
midnight...followed by a cold frontal passage Saturday morning.
Thus the risk for showers and thunderstorms will increase as we go
through the night...but diminish behind the front Saturday
afternoon.
.LONG TERM...(Sunday night through Thursday)
Issued at 259 AM EDT Fri Sep 9 2016
Only one feature of note in the long term portion of the forecast
through next Thursday. This feature will be a cold front that will
move through the area centered around the day on Tuesday. Rain
chances will start to increase Monday night, and could last into
Tuesday evening. The prospects for rain with this front are not
outstanding. There will not be a good moisture feed from the Gulf.
Also, the front will be weakening as it moves through the area with
the upper wave remaining north.
We will see nice weather ahead of the front from Sun night through
Mon. Temperatures will be around to slightly above average with
limited humidity levels. Temps will cool off behind the front for
Wed and Thu as Canadian High pressure builds in over the area. We
expect dry weather from Wed through Thu once the front moves south
of the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 155 PM EDT Fri Sep 9 2016
I do believe the I-94 TAFs should go VFR within the next 2 hours.
Then VFR should prevail into the early morning hours of Saturday.
At that point a low developing on the front will track northeast as
per the NAM12 and RAP models. That will bring a concentrated area
of showers and thunderstorms into the TAF sites in the 06z to 15z
time frame. This will bring IFR conditions with it ceilings and
visibilities fall in moderate to heavy rain and some fog.
Thunderstorms are possible. Once that system gets through the rain
should end but there is a fair chance of a line of storms forming
on the cold front during the afternoon. Not being so sure of this
I went with VCTS after 16z to cover that. The low clouds will not
not clear until the cold front comes through later in the day.
&&
.MARINE...
Issued at 259 AM EDT Fri Sep 9 2016
Conditions stay under Small Craft Advisory into tonight...but that
changes on Saturday. Tightening pressure gradient associated with
the frontal passage along with falling temperatures will lead to
hazardous boating and swimming conditions. Will likely need
headlines for this event.
&&
.HYDROLOGY...
Issued at 315 PM EDT Thu Sep 8 2016
Heavy rainfall over the last 2 days was mostly located near Lake
Michigan and therefore the rivers should quickly fall after a small
rise. Additional showers and storms are expected Friday afternoon
through Saturday. River rises are likely, and some smaller rivers
and streams may rise above bankfull by Sunday.
&&
.GRR Watches/Warnings/Advisories...
MI...None.
LM...Small Craft Advisory from 10 AM Saturday to 8 AM EDT Sunday for
LMZ844>849.
&&
UPDATE...WDM
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...NJJ
AVIATION...WDM
HYDROLOGY...63
MARINE...MJSHazardous weather outlook, Sep 9, 8:56 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 856 AM EDT FRI SEP 9 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-100900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 856 AM EDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MARGINAL RISK FOR SEVERE THUNDERSTORMS EXISTS TONIGHT MAINLY SOUTH OF A LANSING TO SOUTH HAVEN LINE. DAMAGING WINDS ARE THE PRIMARY RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS COULD OCCUR SATURDAY MORNING ALONG WITH TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-100900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 856 AM EDT FRI SEP 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. CLOUD TO WATER LIGHTNING STRIKES AND GUSTY WINDS MAY POSE A RISK TO ANY MARINERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT AND SWIMMERS WILL EXIST SATURDAY INTO SATURDAY NIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY ALONG WITH TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MS WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 2:50 AM EDT | Dense Fog Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 6 hr |
| Sep 9, 3:19 PM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 43 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.